Heavy Snow, Clay
- When
- February 4, 10:00 PM CST to February 5, 2:00 AM CST
- Where
- Clay forecast zone
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.368, -90.417 (the zone’s center; the record gives no point)
Heavy snow fell across the northeast corner of Arkansas. Most locations saw three to five inches of snow with few places receiving up to seven inches.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Heavy snow fell across the northeast corner of Arkansas. Most locations saw three to five inches of snow with few places receiving up to seven inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 4, 8:50 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CST WED FEB 4 2004
.EVENING DISCUSSION...
PRECIP BEGINNING TO RAPIDLY SPREAD EASTWARD ACRS AR THIS EVENING AND
MOVE INTO WRN PARTS OF THE CWFA. MIX OF WINTER PRECIP OVER NRN AR WL
SPREAD INTO NE AR LATER THIS EVENING. TEMPS ACRS NE AR STILL IN THE
MID 30S WITH DEWPOINTS IN THE MID 20S. WARM AIR SURGING NORTHWARD AT
850 MB SHOULD KEEP SNOW POSSIBILITIES LOW...THOUGH SOME IS POSSIBLE
RIGHT AT ONSET. MAIN THREAT IN NE AR CONTS TO LOOK LIKE FREEZING
RAIN AND MAYBE SOME SLEET AS TEMPS WET BULB DURING PRECIP ONSET. A
QUICK LOOK AT A ETA MODEL SOUNDING FOR NE AR SHOWS A REAL CLOSE CALL
WITH SFC TEMPS JUST ABOVE FREEZING. A DEGREE OR TWO WL MAKE ALL THE
DIFFERENCE IN THIS CASE. WL CONT CURRENT WINTER WEATHER ADVISORY FOR
THE 4 NE AR COUNTIES.
ELSW...RAIN WL SPREAD INTO THE MID SOUTH OVERNIGHT. ELEVATED
INSTABILITY HELPING TO PROMOTE TSRAS ACRS S CNTRL AR THIS EVENING.
00Z ETA SHOWALTER SHOW ELEVATED INSTABILITY MOVING INTO SRN 2/3RS OF
THE CWFA SO WL ADD ISOLATED TSRA TO FORECAST OVERNIGHT FROM MEM
SOUTHWARD.
OTRW...WL FRESHEN UP WORDING WITH EVENING UPDATE.
.AFTERNOON DISCUSSION...
A DEVELOPING SFC LOW OVER SRN TX WILL INTENSIFY TONIGHT THEN TRACK
NEWD ACROSS OUR CWA THURSDAY AFTERNOON AND NE OF THE AREA THURSDAY
NIGHT AND FRIDAY. EXPECT WIDESPREAD PRECIPITATION TO MOVE INTO THE
AREA FROM THE WEST TONIGHT. AIRMASS OVER THE EXTREME NW COUNTIES
COULD BE COLD ENOUGH TO SUPPORT A MIXTURE OF SLEET AND FREEZING RAIN
THIS EVENING...BUT GRADUALLY CHANGE TO ALL RAIN BY DAYBREAK. WILL GO
WINTER WEATHER ADVISORY FOR THE EXTREME 4 NW COUNTIES TONIGHT. THE
REST OF THE CWA WILL HAVE RAIN. THE WIDESPREAD RAIN WILL CONTINUE
THURSDAY AND BE HEAVY AT TIMES. WILL GO FLOOD WATCH THURSDAY FOR ALL
BUT THE 4 NW COUNTIES. CANNOT RULE OUT SOME EMBEDDED THUNDER
THURSDAY. THE RAIN WILL TAPER OFF FROM THE WEST LATE THURSDAY
AFTERNOON AND EVENING.
COLDER AIR WILL PUSH IN BEHIND THE LOW THURSDAY NIGHT AND FRIDAY. A
SHORTWAVE WILL PROVIDE A FEW SPRINKLES OR FLURRIES FRIDAY WITH TEMPS
FALLING THROUGH THE DAY. SOME FLURRIES WILL LINGER INTO FRIDAY NIGHT.
A HIGH WILL BUILD IN FROM THE WEST OVER THE WEEKEND MOVING ACROSS
THE LOWER MISSISSIPPI VALLEY BY SUNDAY AFTERNOON. THE NEXT SYSTEM
WILL PROVIDE A CHANCE OF PRECIPITATION EARLY NEXT WEEK. OUR AREA MAY
BE CAUGHT BETWEEN TWO STREAMS OF A SPLIT FLOW PATTERN NEXT WEEK...SO
UNCERTAIN ON CHANCES OF PRECIPITATION MUCH LESS ON TYPE.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY TNT FOR COUNTIES N OF JBR AND W OF MO.
FLOOD WATCH THURSDAY EXCEPT N OF JBR AND W OF MO BOOTHEEL.
MS...FLOOD WATCH THURSDAY.
MO...FLOOD WATCH THURSDAY.
TN...FLOOD WATCH THURSDAY.
&&
SWC/SJMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CST WED FEB 4 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 415 PM CST WED FEB 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A MIXTURE OF SLEET AND FREEZING RAIN WILL AFFECT A PORTION OF EXTREME NORTHEAST ARKANSAS TONIGHT. THIS INCLUDES WALNUT RIDGE AND PARAGOULD AND AREAS TO THE NORTH. REFER TO THE LATEST WINTER WEATHER ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... A STORM SYSTEM WILL PROVIDE HEAVY RAIN TO A GOOD PORTION OF THE REGION ON THURSDAY. A FLOOD WATCH IS IN EFFECT ALONG AND SOUTHEAST OF A JONESBORO TO KENNETT LINE. THIS INCLUDES MOST OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...FLOODING NEEDS TO BE REPORTED TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385900, 5386004, 5386005, 5386006.